MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4439075
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dizziness (2194); Sweating (2444); Confusion/ Disorientation (2553)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(4) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter displayed inaccurately high results compared to another meter.The complaint was classified based on the customer care advocate (cca) documentation and additional information obtained following a review of the call by a senior cca.The patient reported that the meter had been reading inaccurately for about 3 months prior to contacting lfs.She alleged that on an unspecified date/time, she obtained an alleged inaccurately high blood glucose result of ¿119 mg/dl¿ on the subject meter compared to ¿ below 30 mg/dl¿ on an emergency medical services (ems) meter, performed greater than 30 minutes apart.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient manages her diabetes with insulin, which she self-adjusts.She alleged that on an unspecified date/time her husband found her ¿out of it, sweaty and dizzy¿.She indicated that her husband twice gave her orange juice and then called the rescue service when the reported result of ¿below 30 mg/dl¿ was obtained.The patient was unsure what treatment, if any, was provided by ems.At the time of troubleshooting, the patient confirmed that the meter had been set to the correct unit of measure.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs and symptoms suggestive of a serious injury adverse event, i.E.Out of it, sweaty, and dizzy with and ems result of below 30 mg/dl, after obtaining alleged inaccurately high blood glucose results on the subject meter.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7800298
Report Number3008382007-2018-02336
Device Sequence Number1637799
Product Code NBW
UDI-Device Identifier00353885000512
UDI-Public00353885000512
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4439075
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/11/2018
Device Age47 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;